topicLogo

Augmentin

What is Augmentin?

Augmentin is an antibiotic consisting of penicillin and clavulinic acid. It is effective against a number of bacteria.

- Written by

Questions and answers on "Augmentin"

I am 27 weeks pregnant and have just finished a ten day course of Augmentin 375 mg three times daily for uti. There is still an off white bladder discharge with brown spots in it.? Do I need to change antibiotic? I have had a urine culture and sensitivity which showed that the bacteria was sensitive to Augmentin.
Hi,
Thanks for writing in.

Augmentin is a very strong antibiotic and if you have taken it for 10 days and find no relief then please get urine culture and sensitivity test done. After getting results of urine culture please discuss with your gynecologist if you need any change in antibiotics and...
Read Full Thread     Ask a Doctor Now »
I had a kidney transplant 1 1/2 ago and my creatinine has been running 2.8, i was put on augmentin yesterday do to cat bite and my labs were done this moring. My creatinine went to 3.0 and i was thinking the bite was infected or the augmentin my have raised it. Also my wbc was 11.4 witch is little high. Thanks, Jon
hi, your creatinine must have gone up from 2.8 to 3 mg% most probably due to infected bite. Since your wbc count is high , it does suggest infection. Augmentin is a safe drug, and in my opinion it should not increase your creatinine. Please consult your nephrologist who can monitor your kidney...
Read Full Thread     Ask a Doctor Now »
Hi,

After getting the suggestion for my previous query about consuming "Augmentin 375" tablet for my 8 year old daughter for her dental infection, my daughter had the tablet after breakfast today. In the school, she vomited at least three times during the day.Hence i thought should let you know this and take opinion on whether to continue "Augmentin 375" tablet or not. Please suggest...

-XXXX

--- pasted the previous answer ---
Brief Answer:
it is safe and okay to go ahead with Augmentin 375

Detailed Answer:
Hi XXXX,

Thank you for your query on Healthcare Magic.

Augmentin 375 mg contains amoxicillin and clavulanic acid and it is safe in children even from the age of 3 months.

Therefore I suggest you that Augmentin 375 is safe and it is okay to continue as part in the treatment of dental infection in your child.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Replied by Dr. E Venkata XXXXXXX , 11 hours ago     
Brief Answer:
Augmentin is safe, if liver function tests are norm

Detailed Answer:

Hello Harinath,
Thanks for your query.
Harinath, augmentin in tablet form is safe, if liver function tests are normal.
Vomiting after taking augmentin tablet indicates liver functions are not normal, so I will...
Read Full Thread     Ask a Doctor Now »
Hi doctor, I am 13 weeks pregnant, 34 years old. I have got acute pharyngitis, runny nose, 38.3 degree fever yesterday, reduce to 37.2-38 degree fever today. My doctor prescribed me Augmentin 1g, 3 tablets/day during 5 days this afternoon. Should I reduce to 2 tablets/day using in 3 days? Is Augmentin harmful to my kidney. Thank you very much.
Hi,

Thanks for writing in.
Acute pharyngitis needs antibiotics to clear up.
Instead of taking Augmentin 1 gm three tablets a day; I would recommend you to take same tablet two times in a day at the start of meal.
But continue course for 5 days so that infection settles down.

I am reducing dose...
Read Full Thread     Ask a Doctor Now »
I have a uti and my general practitioner has me on augmentin. I take 15 mg of methotrexate per week for ra. My rheumatologist said to stop the methotrexate until uti subsides. Well..... I've already taken my weekly dose of mtx. What's going to happen? I'm worried!!!! YYYY@YYYY
I have understood your situation.

Your rheumatologist was right in asking you to stop taking methotrexate(MTX)

First, there is a possibility of drug interaction between MTX and amoxycillin ( one of the constituents of augmentin) as amoxycillin will decrease the excretion of MTX and thus increase...
Read Full Thread     Ask a Doctor Now »
Hi, My son is 3 years old.. He has Fever around 38.4, and coughing very badly.. I had started him with Augmentin Es (which I had at home) this morning. Its his second dose now, he seems to be doing better but i m not sure if its because of the Augmentin Es or because of the ibrufen that I gave him when he had 38.4 fever later today. I took my son to the pediatrician this morning and she said his throat is not red. She thinks its viral. Is it possible to be viral? because he is coughing so badly.. Isn t coughing usually associated with bacterial infection . She had advised me to stop Augmentin Es if he starts getting better tonight. But my feeling said not to because, he had just been diagnosed with Tonsilitis last week and was hospitalized for 2 nights. I m very scared of relapse. what should I do? Should I stop Augmentin Es or not? Or should I let him complete 3 days. He has also been complaining of right leg pain, is there anything to worry about? What should I do?
Hi
If there is no fever you can follow the advise of your Pediatrician and you can continue cough syrup and if the fever is still continuing beyond 48 hours consult again your Pediatritian for the medication advise and leg pain nothing to worry it will subside once the fever completely subsides.
Read Full Thread     Ask a Doctor Now »
Gave my 8 years old son, a double dosage of Augmentin, for his sinus by mistake today in the morning, one right before he started his breakfast and then, while doing the house chores, one more after he finished eating his breakfast. it was supposed to be only 1 1/2 tea spoon. I am concerned. It is a 400mg/5ml.
Brief Answer:
Skip evening dose. Observe the child.

Detailed Answer:
Hi,

Thank you for your query on Healthcare Magic.

Usually antibiotic should be given as per the prescribed dosage and the schedule.

As you have given the double dosage of Augmentin today morning itself, I suggest you to avoid...
Read Full Thread     Ask a Doctor Now »
should I continue to take augmentin 875/125 after experiencing heart palpitations?
prescribed for a sinus and upper respiratory infection
also prescribed flonase
I take singular and generic zyrtec regularly for allergies/asthma. I also take lorezapam for panic attacks (rarely - been two months since I last needed to take 1/2 of a 1mg pill.
I am allergic to decongestants, zoloft, and prednisone
I have panic/anxiety disorder - which seems to affect everything
Hello,

Augmentin is not documented to cause palpitation.
So it may not be associated with intake of the antibiotic augmentin.
It may be related to your panic disorder which might have caused palpitation.
So you may continue taking augmentin for the management of your infection.
Read Full Thread     Ask a Doctor Now »
Thank you doctor, Im currently in Yantai, China untill the 26th and am experiencing a diverticulitis flame up I only have augmenten with me what do you suggest
Brief Answer:
Clear Liquids and Augmentin + Flagyl till 26th.

Detailed Answer:
Thank you for asking Mr Fuciarellip!
I am Dr S Khan and i would like to answer your query for diverticulitis flare ups when all you have is Augmentin in a tour place of Yantai.
Mr Fuciarellip as you have Augmentin so...
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Augmentin

A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor